Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Having fever, ear infection. Antibiotics giving pain in stomach, headache. What to do?

My daughter has temp of 95.8 oral. She has had a fever a week ago and was given omnicef for ear infection . The antibiotic was hurting her stomach and a heasdache so stopped it yesterday. Still complaining of stomach and headache . I gave her two ibroprofen for headache before I realized her temp was low then a 96.7.oral She is sleeping now so temp 96.5
Asked On : Sat, 2 Mar 2013
Answers:  2 Views:  18
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
Dec 2012
Hello,

I will suggest you go back to your doctor to evaluate your daughter properly again for the ear infection as she did not complete her treatment as prescribed by the doctor. The ear infection might become resistant to antibiotics if treatment is discontinued or infection persist. I suggest you see the doctor for an alternative treatment with little or no side effects. The dosage might have been the cause (high dose) and might just have to be reduced a little. You can give her antipyretics or antiinflammatory such as ibuprofen for the fever and the pain (if any).
Wish you the best
Answered: Mon, 4 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Emergency Medicine Specialist Dr. Sheeba Stephen's  Response
Hello and welcome to health care magic. Thanks for your query.

As per your description it seems like your daughter must have
developed drug induced gastritis.

Antibiotics are known to cause gastric mucosal erosion and discomfort
in the stomach.

I would suggest you to give antacids like mucaine gelor syrup thrice a
day after food.

For head ache she can take mild pain killers like plain Paracetamol
tablet instead of ibrofen.


Wish you all the best
Regards
DR SHEEBA STEPHEN
( Emergency consultant)
Answered: Tue, 5 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor